Alert archive / Florida / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 192, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at May 15, 2009, 2:00 PM CDT for Escambia County, Santa Rosa County, Florida. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2009, 2:00 PM CDT (19:00 UTC)
- Expired
- May 15, 2009, 2:34 PM CDT
- In force
- 34 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Escambia County, FL, Santa Rosa County, FL
The radar
The Mobile radar (KMOB), 95 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.0 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2272 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 491 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- -52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 151900 SVRMOB FLC033-113-152000- /O.NEW.KMOB.SV.W.0192.090515T1900Z-090515T2000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 200 PM CDT FRI MAY 15 2009 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL ESCAMBIA COUNTY IN NORTHWEST FLORIDA... WEST CENTRAL SANTA ROSA COUNTY IN NORTHWEST FLORIDA... * UNTIL 300 PM CDT * AT 158 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CHUMUCKLA...OR 22 MILES NORTH OF PENSACOLA...AND MOVING NORTHWEST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CHUMUCKLA AND 6 MILES NORTHEAST OF MOLINO BY 300 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 3073 8740 3091 8725 3077 8705 3062 8716 TIME...MOT...LOC 1900Z 124DEG 3KT 3075 8719 $$
1 follow-up statement
000 WWUS54 KMOB 151934 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 234 PM CDT FRI MAY 15 2009 FLC033-113-151942- /O.CAN.KMOB.SV.W.0192.000000T0000Z-090515T2000Z/ ESCAMBIA FL-SANTA ROSA FL- 234 PM CDT FRI MAY 15 2009 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL SANTA ROSA AND CENTRAL ESCAMBIA COUNTIES HAS BEEN CANCELLED... THE STORM HAS NOW MOVED INTO NORTHERN ESCAMBIA COUNTY...BUT HAS DROPPED BELOW SEVERE LIMITS. LAT...LON 3073 8740 3091 8725 3077 8705 3062 8716 TIME...MOT...LOC 1932Z 124DEG 3KT 3076 8722 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 10:27 AM CDT, 3 hours 33 minutes earlier.
Area forecast discussion, May 15, 10:27 AM CDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 1027 AM CDT FRI MAY 15 2009 .UPDATE...HIGH LEVEL FLOW HAS CHANGED LITTLE WITH WEAK RIDGING OVER THE SE WITH LOLVL RIDGE BETTER PRONOUNCED OVER THE E AND SE STATES. IN THE PRESENCE OF DEEP LYR MOISTURE (PWATS 1.5 INCHES ON AVG) ACROSS THE NRN GLF COAST...LAPS DATA IS INDICATING THAT THE ENVIRONMENT IS BECOMING MORE UNSTABLE. LAPS MU CAPES 3000 J/KG WERE HIGHEST OVER SE MS...WITH THE REMAINDER OF THE REGION TRENDING HIGHER DUE TO EFFECTIVE INSOLATION. CONSIDERING MOISTURE/POSITIONING OF GREATEST INSTABILITY...CONVECTION IS FORECAST TO TRANSITION...BECOMING LESS IN COVERAGE OVER THE NRN GOM AND INCREASING OVER THE LAND THROUGH THE REMAINDER OF THE DAY AS COASTAL SEABREEZE FORMS AND MOVES INLAND. TSTM OUTFLOWS AND COLLISION=>ENHANCED LIFT OF SUCH WILL ALSO SERVE AS A FOCUS FOR ADDITIONAL TSTM FORMATION. WITH THE DEGREE OF INSTABILITY...THE POTENTIAL EXISTS...AS WITH THE LAST COUPLE AFTNS...FOR SOME STORMS BECOMING STRONG/BRIEFLY SEVERE. WET BULB ZEROS 11.5KFT SUGGESTS THAT OCCURRENCES OF LARGE HAIL >1 IN DIAMETER WILL BE LOW. HOWEVER...IF RADAR INDICATES 60+ DBZ CORES GETTING UP AOA 23.7 KFT/LEVEL OF -20C AIR...INSTANCES OF HALF TO THREE QUARTER INCH HAIL COULD MAKE IT TO THE GROUND UPON CORE COLLAPSE. VERTICAL WIND SHEAR IS WEAK...SO EXPECT PULSE TYPE TSTMS THAT DO NOT SUPPORT ENOUGH DEEP ROTATION FOR TORNADOES. THIS AFTERNOONS WET MICROBURST RISK IS LOW. FORECASTERS MADE SOME MINOR TWEAKS TO POP/WX GRIDS GIVEN CURRENT RADAR TRENDS INITIALLY...MAINTAINING THE BETTER COVERAGES DURING THE AFTERNOON. /10 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 85 68 84 65 / 40 20 50 50 PENSACOLA 84 72 84 68 / 40 20 50 30 DESTIN 83 71 83 69 / 40 20 40 20 EVERGREEN 85 66 84 64 / 50 30 70 50 WAYNESBORO 84 66 83 62 / 60 30 70 50 CAMDEN 85 67 83 63 / 60 30 70 50 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, May 15, 7:00 AM CDT, 7 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 700 AM CDT FRI MAY 15 2009 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-161200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 700 AM CDT FRI MAY 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE ...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...TODAYS WET MICROBURST RISK IS LOW... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE FORECAST AREA TODAY AND EARLY TONIGHT. A FEW STORMS MAY BECOME STRONG...MOSTLY DURING THE AFTERNOON AND EARLY EVENING HOURS...AWAY FROM THE COAST AND NORTH OF INTERSTATE 10. A FLOOD WARNING REMAINS IN EFFECT FOR THE TOMBIGBEE RIVER IN CHOCTAW...CLARKE AND WASHINGTON COUNTIES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED SATURDAY. A FEW STORMS MAY BECOME STRONG TO SEVERE DURING THE AFTERNOON AND EARLY EVENING HOURS...ESPECIALLY AWAY FROM THE COAST...AND NORTH OF INTERSTATE 10. AN UNSEASONABLY STRONG COLD FRONT WILL MOVE ACROSS THE DEEP SOUTH SUNDAY INTO SUNDAY NIGHT. AT THIS TIME...THE THREAT FOR SEVERE THUNDERSTORMS AND BRIEF VERY HEAVY RAINFALL ARE POSSIBLE SUNDAY AFTERNOON INTO SUNDAY NIGHT. THE EXACT TIMING OF THIS SYSTEM MAY CHANGE...STAY TUNED. AT THIS TIME THE THREAT OF FLASH FLOODING APPEARS TO BE LOW DUE TO THE FAST FRONTAL MOVEMENT. STRONG OFFSHORE WINDS WILL FOLLOW BEHIND THE FRONT...CREATING HAZARDOUS CONDITIONS FOR SMALL CRAFT MONDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... AT THIS TIME ACTIVATION OF EMERGENCY MANAGEMENT AND STORM SPOTTERS FOR SEVERE WEATHER IS NOT EXPECTED THROUGH TONIGHT.
Nearby
Severe Thunderstorm Warnings in Florida, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.